Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 101, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 1995, 4:49 AM CDT for McPherson County, Kansas. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 4:49 AM CDT (09:49 UTC)
- Expired
- Jun 8, 1995, 5:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County McPherson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3417 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KICT 080949 RRA SVRICT KSC113-081045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 449 AM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...MCPHERSON COUNTY AT 447 AM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR INMAN OR 9 MILES SOUTHWEST OF MCPHERSON. THE STORM WAS MOVING NORTHEAST AT 25 MPH AND WILL MOVE THROUGH ELYRIA BY 5 AM AND MCPHERSON BY 515 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:01 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 7, 10:01 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT WED JUN 7 1995 (DISC COMPOSED AT 730 PM...) MAIN CONCERN ATTM IS CBS DVLPG OVR FLINT HILLS. THESE HAVE FORMED AT THE INTERSECTION OF 2 BNDRYS AND THE OROGRAPHIC LIFT. ONE BNDRY IS XTNDS FM NR MKC TO NR DDC. THE OTHER IS A QUASI-DRYLN WHICH PASSED THRU ICT THIS AFTN...AND HAS RETREATED WWRD DURG THE PAST HR. BNDRY SHOWED UP BRIEFLY ON KICT 88D WHILE TECHS WERE WORKING ON RDR. VISUAL INDC HV SHOWN WELL DVLPG CBS...BUT TOPS APPR TO BE TOO LO...WITH SOME CAPPING LKLY. HAVE ALRDY MENTIONED PCPN IN SFT. WITH MARGINAL MECHANISMS TO BREAK CAP...WOULD NOT EXPCT THEM TO CONT ALL NGT. ERLR LK INDC TMRW NGT MAY BE QUITE ACTIVE AS DIFFLUENT FLOW...DRYLN AND FNT APPCH. RSL 66/80 24 SLN 67/81 24 ICT 71/85 23 HUT 69/84 23 CNU 70/87 22 HOWERTON
In the hours before
Special weather statement, Jun 7, 11:23 PM CDT, 5 hours 26 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
Special weather statement, Jun 7, 11:25 PM CDT, 5 hours 24 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
Special weather statement, Jun 8, 4:14 AM CDT, 35 minutes before
KSZ032-033-047-048-049-050-051-052-053-067-068-069-070-071-072- 073-082-083-091-092-093-094-095-096-081015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 414 AM CDT THU JUN 8 1995 ...TORNADO WATCH NUMBER 574 HAS BEEN REPLACED BY TORNADO WATCH 577 VALID UNTIL 10 AM... THE NEW TORNADO WATCH INCLUDES ALL OF CENTRAL KANSAS EXCEPT SALINE AND LINCOLN COUNTIES...WHICH ARE NO LONGER UNDER A TORNADO WATCH. SOUTHCENTRAL AND SOUTHEAST KANSAS ALSO REMAIN UNDER A TORNADO WATCH. MATT WUUS01KGLD/
Special weather statement, Jun 8, 4:16 AM CDT, 33 minutes before
KSZ032-033-047-048-049-050-051-052-053-067-068-069-070-071-072- 073-082-083-091-092-093-094-095-096-081015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 414 AM CDT THU JUN 8 1995 ...TORNADO WATCH NUMBER 574 HAS BEEN REPLACED BY TORNADO WATCH 577 VALID UNTIL 10 AM... THE NEW TORNADO WATCH INCLUDES ALL OF CENTRAL KANSAS EXCEPT SALINE AND LINCOLN COUNTIES...WHICH ARE NO LONGER UNDER A TORNADO WATCH. SOUTHCENTRAL AND SOUTHEAST KANSAS ALSO REMAIN UNDER A TORNADO WATCH. MATT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 60 min |
| Jun 7, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 65 min |
| Jun 7, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 68 min |
| Jun 7, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 64 min |
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 67 min |
| Jun 7, 11:55 PM CDT | Tornado Warning | ICT | Russell | 65 min |
| Jun 8, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 35 min |
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 56 min |
| Jun 8, 12:40 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| Jun 8, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 58 min |
| Jun 8, 12:53 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 67 min |
| Jun 8, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 60 min |
| Jun 8, 1:26 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 8, 1:35 AM CDT | Flash Flood Warning | ICT | Lincoln | 6 hr |
| Jun 8, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Jun 8, 1:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Jun 8, 1:56 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 64 min |
| Jun 8, 2:02 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 43 min |
| Jun 8, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 56 min |
| Jun 8, 2:52 AM CDT | Severe Thunderstorm Warning | ICT | Bourbon | 68 min |
| Jun 8, 3:26 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 5 hr |
| Jun 8, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 58 min |
| Jun 8, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 58 min |
| Jun 8, 5:16 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 59 min |
| Jun 8, 5:46 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.